MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 6 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 6 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hardware removal of a broken screw.Patient had hardware put in about a year ago for a one level tlif.Patient did well after surgery but eventually had a non union and this screw broke at l5 because of micro motion from the non union.Patient was a large man greater that 250 lbs so fatigue of screw was inevitable.Screw was broken in two (2) pieces both were retrieved from surgical cite.Tip of bone screw was retrieved using trephine bit and easy out from synthes screw removal system no other complications from procedure, screw was retrieved and replaced with another larger diameter screw and bmp was used in lateral gutters to aide in fusion.Post operative outcome was good and patient went home after two days of recovery time.This complaint involves one (1) device.

Brand Name
SI POLYAXL SCREW 6 X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8911407
Report Number1526439-2019-52010
Device Sequence Number16581039
Product Code NKB
UDI-Device Identifier10705034067728
UDI-Public(01)10705034067728
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712640
Device Catalogue Number179712640
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight113